Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 20, 2021Banner County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jun 20, 2021, 7:30 PM MDT for Banner County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 7:30 PM MDT (01:30 UTC)
Expired
Jun 20, 2021, 8:15 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS85 KCYS 210130
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
730 PM MDT Sun Jun 20 2021
 
NEZ019-020-WYZ108-210215-
Scotts Bluff NE-Banner NE-Goshen County WY-
730 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF...
NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 815 PM
MDT...

At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hawk Springs, or 25 miles southwest of Torrington,
moving east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hawk Springs Campground and Hawk Springs Recreation Area around 
  740 PM MDT.
  La Grange around 745 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4168 10452 4183 10446 4168 10372 4151 10382
TIME...MOT...LOC 0129Z 286DEG 47KT 4173 10438 

$$

Jamski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:29 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 20, 5:29 PM MDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
529 PM MDT Sun Jun 20 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 240 PM MDT Sun Jun 20 2021

Current surface observations across the region show the stationary
cold front near the Snowy Range and Sierra Madre Range across
southeast Wyoming, with the boundary extending southward along
the Front Range foothills across Colorado. Winds are generally
north or northeast behind the front, with west to southwest winds
along or southwest of the front. Visible and Watervapor Satellite
loop show an upper level shortwave moving into northwestern
Wyoming. This feature will continue digging southeast into
southern and eastern Wyoming over the next several hours, which
will eventually force the cold front south into Colorado tonight.
Bands of rain showers and isolated/widely scattered thunderstorms
are expected to develop as the shortwave moves southeast. Expect
convection initiation sometime between 400 to 800 pm this
afternoon/this evening based on high resolution guidance and when
the best forcing will take place. Expect mainly moderate to heavy
rain showers with occasional thunder into tonight. However, there
may be enough forcing and instability for a few stronger
thunderstorms across the eastern plains. Some hail and gusty winds
possible with a few of these stronger storms, mainly along the
I-80 corridor. Shower activity will gradually become more
stratiform tonight before ending around sunrise Monday from
northwest to southeast. Rainfall amounts may be around one third
to one half inch in a few areas, mainly along and south of the
North Platte River valley. In locations which received decent
rainfall amounts and where skies clear rapidly late tonight,
patchy fog is possible after midnight. Overnight lows will be
pretty chilly, with readings in the 40s to around 50 in most
locations. The more sheltered valleys west of the Laramie Range
may wake up to temperatures in the mid to upper 30s by early
Monday morning.

Monday will be pleasant as a drier and cooler airmass moves into
the region. Highs will struggle to reach the mid 70s across most
areas with locations along I-80 likely remaining in the low 70s.
Not 100 percent confident that it will be totally dry since it
will be the 2nd day after FROPA, but even if a few rain showers
develop in and near the mountains in the afternoon, they won't
amount to much and will be short lived. Kept POP below 10 percent
Monday afternoon with relatively light winds.

Dry weather for Tuesday as an upper level ridge axis quickly
translates eastward into the Front Range. Models show 700mb
temperatures climbing above 15c through the day. Temperatures at
the surface will quickly respond by the afternoon with highs back
into the upper 80s to mid 90s across the region. Very low chance
for any thunderstorms due to subsidence aloft associated with the
upper level ridge, so kept POP near zero.

.LONG TERM...(Wednesday through Saturday)
Issued at 230 AM MDT Sun Jun 20 2021

Warm temperatures arrive Wednesday afternoon as highs across the
region range from the upper 80s to upper 90s from southeastern
Wyoming to the western Nebraska Panhandle. Dry conditions and gusty
winds could bring fire weather concerns for southeastern Wyoming
Wednesday morning to afternoon. Any outdoor burning is discourage on
these near critical fire weather days. Much needed incoming moisture
will begin Thursday afternoon and Friday afternoon. Although this is
a few days out, most precipitation chances seem widespread from the
GFS/Ecmwf. A low pressure system will bring a frontal system but long
term guidance has shown this will bring cooler air to drop our
highs. Therefore, afternoon temperatures will continue to trend
above 80 degrees for the rest of the week. By Saturday, another dry
pattern is expected across the region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 522 PM MDT Sun Jun 20 2021

Wyoming TAFS...VFR at Rawlins. Wind gusts to 30 knots until 06Z.

VFR at Laramie until 03Z with thunderstorms in the vicinity, then
MVFR until 08Z, then VFR. Occasional thunderstorms from 03Z to
06Z. Wind gusts to 25 knots until 03Z.

VFR at Cheyenne until 02Z, then MVFR until 10Z, then VFR.
Occasional thunderstorms from 02Z to 06Z. Wind gusts to 25 knots
until 02Z.

Nebraska TAFS...VFR at Chadron. Wind gusts to 25 knots until 03Z.

VFR at Alliance until 06Z, then MVFR until 10Z, then VFR. Wind
gusts to 30 knots until 01Z.

VFR at Scottsbluff and Sidney until 06Z to 08Z, then MVFR until
15Z, then VFR. Wind gusts to 25 knots until 03Z.

&&

.FIRE WEATHER...
Issued at 145 PM MDT Sun Jun 20 2021

Elevated fire weather concerns are expected this afternoon and
during the middle of the upcoming work week. Low humidity and
gusty westerly winds up to 30 mph are expected over the next 3 to
5 hours across portions of Carbon and Albany counties into this
evening before widespread rainfall develops. Minimum and maximum
humidities will trend higher into Monday with cooler temperatures,
resulting in temporary lower fire weather concerns. Temperatures
will rapidly increase by Tuesday and Wednesday with breezy
conditions and much lower daytime humidities.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ305.

NE...None.
&&

SHORT TERM...TJT
LONG TERM...AW
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Jun 20, 10:30 AM MDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1030 AM MDT Sun Jun 20 2021

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
211000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
1030 AM MDT Sun Jun 20 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms will be on the increase late this
afternoon that will increase in coverage tonight. Some of the
stronger storms may produce small hail and strong outflow winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms will return to the area on Thursday and Friday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-105-109>115-211000-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-Upper North Platte River
Basin-Snowy Range-Laramie Valley-
1030 AM MDT Sun Jun 20 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty west winds and low humidity will create near critical fire
weather conditions across southern Carbon and southern Albany
Counties this afternoon.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability of hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 20, 7:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
730 PM MDT Sun Jun 20 2021

NEZ019-020-WYZ108-210215-
Scotts Bluff NE-Banner NE-Goshen County WY-
730 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF...
NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 815 PM
MDT...

At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Hawk Springs, or 25 miles southwest of Torrington,
moving east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hawk Springs Campground and Hawk Springs Recreation Area around
  740 PM MDT.
  La Grange around 745 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4168 10452 4183 10446 4168 10372 4151 10382
TIME...MOT...LOC 0129Z 286DEG 47KT 4173 10438

Jamski

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:45 PM MDTSpecial Weather StatementCYSGoshen45 min
Jun 21, 1:38 AM MDTFire Weather WatchCYS12 hr
Jun 21, 1:38 AM MDTFire Weather WatchCYS56 hr
Jun 21, 1:30 PM MDTRed Flag WarningCYS31 hr
Jun 20, 8:00 PM MDTSpecial Weather StatementCYSBanner45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.